MAUDE Adverse Event Report: OSCOR INC. GUIDESTAR¿ STEERABLE GUIDING SHEATH; INTRODUCER, CATHETER

OSCOR INC. GUIDESTAR¿ STEERABLE GUIDING SHEATH; INTRODUCER, CATHETER
Model Number D141101
Medical Device Problem Code Break (1069)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 06/07/2023
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Conclusion not yet available, evaluation in process.A follow-up will be submitted as soon as the investigation is complete.Oscor inc.Is submitting the above report to comply with 21 cfr part 803, the medical device reporting regulation.The report is based upon information obtained by oscor inc.Which the company may not have been able to investigate or verify prior to the date the report was required by fda.This report does not constitute an admission that the device, oscor inc., or its employees, caused or contributed to the event described in this report.Nor does this report reflect a conclusion by fda, oscor inc., or its employees, that the report constitutes an admission that the device, oscor inc., or its employees caused or contributed to the event described in this report.
 
Event or Problem Description
At the beginning of the procedure when introducing the lassostar nav into the hs catheter it felt some resistance which was relieved by moving the inflation knob in the handle.Then in the middle of the procedure, after 2 veins were ablated the sheath steering mechanism broke and it wasn't possible to curve it anymore.Lastly when removing catheters from the patient, the lassostar broke and came out without the "lasso" with the 10 electrodes.It was confirmed with x-ray the electrodes where inside the heliostar catheter.There was a 10-minute delay, while replacing the guidestar with a new one, and the procedure was successfully completed.There were no patient consequences.No additional information is available.
 
Additional Manufacturer Narrative
The device was used in treatment.Returned device analysis revealed the sheath was within manufacturing specifications.The sheath did not deflect when the deflection collar was rotated.An x-ray of the sheath showed that the pullwire was broken near the large hypotube.It is stated in the event description that resistance was encountered during the procedure.The instructions for use (ifu) states that if resistance is encountered, determine the cause and correct before continuing the procedure.It is unknown if the sheath was over torqued with the device inside causing the pullwire to break.The sheaths are tested for deflection in-process 100% before shipping to the customer.According to the dhr, the introducer sheath passed all in-process and qa final inspection steps before shipping to the customer including visual, dimensional and mechanical testing.The cause of the steering mechanism break is inconclusive.No manufacturing defects were found.Per procedure destino steerable guiding sheath in-process and final inspection deflection test: perform deflection test according to procedure.The deflection test is performed by manufacturing personnel at 100% and inspected by quality assurance personnel through aql as established.Using the deflection inspection fixture, verify the centerline of the sheath meets the applicable deflection criteria.Before to starting to deflect the unit please ensure that the distal tip of the sheath is aligned with the distal engraved line of the template.For unidirectional models, verify the deflection knob is set to 0.Place the deflection section of the device on the applicable template as shown in figures below and deflect the device until the curve falls within the applicable deflection template.Verify the device can deflect to 170° (nominal 180° - 10°) on half the template.For destino twist models (uni-directional), reject the unit as "open deflection" if the center line of the of the device deflection angle fails reach of 170° (nominal 180° - 10°) in one direction.The instructions for use (ifu) informs the user: verify deflecting and straightening of the distal section of the steerable sheath using the handle of the sheath.Refer to deflecting and straightening the steerable sheath" for instructions.General use of the steerable sheath: do not force the steerable sheath assembly if significant resistance is encountered during the insertion or passage.If resistance is encountered, determine the cause and correct before continuing the procedure.No further follow-up is required.Based on the investigation, no corrective or preventive action resulted after investigation of this event.Additionally, the risk remains acceptable, and no new failure mode identified.The event will be re-evaluated if additional information becomes available.Oscor will continue to monitor this event type and risk.Oscor inc.Is submitting the above report to comply with 21 cfr part 803, the medical device reporting regulation.The report is based upon information obtained by oscor inc.Which the company may not have been able to investigate or verify prior to the date the report was required by fda.This report does not constitute an admission that the device, oscor inc., or its employees, caused or contributed to the event described in this report.Nor does this report reflect a conclusion by fda, oscor inc., or its employees, that the report constitutes an admission that the device, oscor inc., or its employees caused or contributed to the event described in this report.

Brand Name
GUIDESTAR¿ STEERABLE GUIDING SHEATH
Common Device Name
INTRODUCER, CATHETER
Manufacturer (Section D)
OSCOR INC.
3816 desoto blvd.
palm harbor FL 34683
Manufacturer (Section G)
OSCOR INC.
3816 desoto blvd.
palm harbor FL 34681
Manufacturer Contact
daniel naut
3816 desoto blvd.
palm harbor, FL 34681
7279372511
MDR Report Key17241197
Report Number1035166-2023-00068
Device Sequence Number15177997
Product Code DYB
UDI-Device Identifier00885672009496
UDI-Public00885672009496
Combination Product (Y/N)N
Initial Reporter StateCA
Initial Reporter CountryUS
PMA/510(K) Number
K140406
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,Distributor
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial,Followup
Report Date (Section B) 09/26/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date04/01/2024
Device Model NumberD141101
Device Catalogue NumberD141101
Device Lot NumberC8-21828
Was Device Available for Evaluation? Device Returned to Manufacturer
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 06/08/2023
Supplement Date Received by Manufacturer09/25/2023
Initial Report FDA Received Date06/30/2023
Supplement Report FDA Received Date09/26/2023
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured04/27/2021
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown